Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 16, 2016, 4:46 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 16, 2016, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
Counties Conecuh County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 125 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS84 KMOB 162146 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 446 PM CDT TUE AUG 16 2016 ALZ055-056-059-060-FLZ203-162245- MONROE AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-SANTA ROSA INLAND FL- 446 PM CDT TUE AUG 16 2016 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... CONECUH...SOUTH CENTRAL MONROE...WEST CENTRAL COVINGTON...ESCAMBIA AND NORTH CENTRAL SANTA ROSA COUNTIES UNTIL 545 PM CDT... AT 443 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CASTLEBERRY AND BREWTON...MOVING NORTHWEST AT 15 TO 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BREWTON...EVERGREEN...EAST BREWTON...CASTLEBERRY...REPTON...RIVERVIEW...I65 AND AL 113 AND I65 AND US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3091 8703 3132 8750 3161 8691 3110 8663 TIME...MOT...LOC 2143Z 150DEG 16KT 3119 8698 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 4:00 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 16, 4:00 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 400 PM CDT TUE AUG 16 2016 .NEAR TERM /Now Through Wednesday/...Latest radar images currently show isolated to scattered showers and thunderstorms mostly over inland southeast ms moving northward...and over the central florida panhandle moving west northwest into Okaloosa co Fl and Covington Al during the next hour or so. Further development over inland parts of the forecast area can be expected...remaining mostly isolated to scattered in coverage before sunset with the best coverage moving into inland parts of the nwfl shifting northwest towards the I-65 corridor then more northward towards the cities of Butler and Camden in southwest al. Latest model soundings continue to show marginal instability and lapse rates through this afternoon with a continued moist boundary layer...pwats ranging from 1.8 to 2.0 inches...along with less forcing in the mid levels compared to the last couple of days. As result the threat for severe weather remains low with mainly heavy rain...frequent lightning and wind gusts to around 30 mph being the main threats. With limited instability and forcing showers and thunderstorms will continue to be mainly diurnally driven disippating quickly this evening and after sunset as daytime heating is lost. For wed expect a very similar patter compared today with isolated convection during the early morning hours over the adjacent gulf waters and along the immediate coast shifting inland during the late morning and afternoon hours. Due to slightly better instability in the model soundings a few stronger thunderstorms may be possible by mid to late afternoon though remaining mostly below severe limits. Temps tonight will continue to be on the muggy side with lows in the mid 70s inland and the upper 70s to around 80 along the immediate coast. Highs wed will be similar to today ranging from the low to mid 90s inland and the upper 80s to around 90 along the immediate coast. 32/ee .SHORT TERM /Wednesday night Through Friday night/...The persistent upper level ridge of high pressure extending from the Western Atlantic to the southeastern U.S. will gradually build westward across the Central Gulf Coast region Wednesday night and remain in place over the region through Friday. Little change to the overall pattern is anticipated through this period as deep layer moisture will be a bit more prevalent over interior portions of the forecast area, where precipitable water values will average between 1.75" and 2.0". A little more subsidence and a lower PWAT airmass will be confined to areas closer to the coast where the ridge will be a little stronger. Given the higher moisture content inland and the advancing seabreeze, we expect the best convective coverage over interior portions of the forecast area each afternoon, with lesser coverage near the coast through Friday. A surface ridge of high pressure will otherwise continue to extend from the Western Atlantic to the north central Gulf of Mexico through Friday, maintaining a light southeast to southerly flow during the day, with near calm to light east winds at night. Hot and humid conditions will persist, with high temperatures in the lower to mid 90s inland and the upper 80s to around 90 near the coast/beaches. Maximum heat indices should generally average between 100-105. Lows both nights remain in the 70s. 21/49 .LONG TERM /Saturday Through Tuesday/...The upper level ridge of high pressure will continue to stretch across the southeastern states and the adjacent central and northern Gulf of Mexico through the weekend. The GFS and ECMWF both show subsidence near the coast Saturday, with the better deep layer moisture once again confined to inland portions of the forecast area. Will keep isolated convection in the forecast near the coast as the seabreeze advances inland, but expect better coverage further inland within the higher PWAT airmass. Medium range model guidance is in decent agreement with bringing a fairly deep upper level trough across the central/northern Plains states and the Upper Midwest this weekend before advancing this system eastward toward the Great Lakes and Ohio Valley region by Monday. An associated frontal boundary will push southward across the Mississippi and Tennessee Valley Sunday before approaching the Central Gulf Coast region Monday and Tuesday. This approaching feature along with increasing deep layer moisture within zonal flow aloft on the base of the trough may bring a better chance of showers and thunderstorms to our region early next week. Little change in daily temperatures are presently expected through the extended forecast period. 21/49 && .MARINE...High pressure will continue to build west over the se states and northern gulf leading to mostly a light to moderate east to southeast wind flow through early fri. Similar to the last few days expect a moderate easterly flow during the morning hours through thu shifting southeast and diminishing slightly by early afternoon...then rebuilding slightly over the near shore waters by late afternoon due to late afternoon sea breeze circulations. Winds will begin to shift more south to southwest by late fri and continue through the weekend as high pressure continues to build west over the lower ms river valley and north central gulf. Winds and waves will continue to be higher near isolated to scattered showers and thunderstorms through the forecast period with the best coverage occurring during the early to mid morning hours. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 91 74 91 / 20 30 10 30 Pensacola 77 90 77 90 / 10 30 10 30 Destin 79 89 78 90 / 20 30 10 20 Evergreen 73 93 73 94 / 20 40 20 40 Waynesboro 73 93 74 94 / 20 30 30 50 Camden 73 92 74 93 / 30 30 30 50 Crestview 74 93 73 93 / 20 40 10 30 && .MOB Watches/Warnings/Advisories... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 16, 5:08 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 508 AM CDT TUE AUG 16 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 508 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-171200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 508 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER WITH THE PASSAGE OF ISOLATED TO SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 16, 3:46 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 346 PM CDT TUE AUG 16 2016 ALZ059-060-FLZ203-205-162130- COVINGTON AL-ESCAMBIA AL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL- 346 PM CDT TUE AUG 16 2016 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN COVINGTON...SOUTHEASTERN ESCAMBIA...NORTHEASTERN SANTA ROSA AND NORTHERN OKALOOSA COUNTIES UNTIL 430 PM CDT... AT 343 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR BAKER AND CRESTVIEW...MOVING NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CRESTVIEW AND BAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3086 8641 3075 8671 3106 8698 3119 8662 TIME...MOT...LOC 2043Z 156DEG 14KT 3086 8666
Special weather statement, Aug 16, 4:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 446 PM CDT TUE AUG 16 2016 ALZ055-056-059-060-FLZ203-162245- MONROE AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-SANTA ROSA INLAND FL- 446 PM CDT TUE AUG 16 2016 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... CONECUH...SOUTH CENTRAL MONROE...WEST CENTRAL COVINGTON...ESCAMBIA AND NORTH CENTRAL SANTA ROSA COUNTIES UNTIL 545 PM CDT... AT 443 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CASTLEBERRY AND BREWTON...MOVING NORTHWEST AT 15 TO 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BREWTON...EVERGREEN...EAST BREWTON...CASTLEBERRY...REPTON...RIVERVIEW...I65 AND AL 113 AND I65 AND US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3091 8703 3132 8750 3161 8691 3110 8663 TIME...MOT...LOC 2143Z 150DEG 16KT 3119 8698
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:25 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 17 hr |
| Aug 16, 3:46 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Aug 16, 5:48 PM CDT | Special Weather Statement | MOB | Monroe | 42 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.